| Model Number |
01.18.416 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Implant Pain (4561)
| Date of Event |
01/16/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
At6 years 3 months from primary, the patient came in due to pain as a result of a fall.He fell on his left sideand heard a pop in the right hip.The surgeon observed the x-rays, which revealed that the amistem-p stem had broken.No previous revision surgery has been performed.The surgeon revised the medacta stem and head to a competitor stem and head, and the medacta liner to a liner of the same size.The surgery was completed successfully.The patient was described as very physically active, with a robust and muscular build.
Additional Manufacturer Narrative
Investigation performed by r&d project manager.From the information and the images received, the stem with fractured neck in the middle region is visible.Looking at the stem fracture area it seems that the pattern of breakage is typically shaped as a fatigue breakage.It is visible that the crack start close to the concavity radius region of the neck (where taut fibers are located) and then it moves towards the medial part of the neck leading to sudden breakage (in fact a sort of step is visible on the lateral part of the neck, which is typical of yelding fracture).From the information reported by the surgeon the patient appeared to be very active.It was reported that he was walking into the gym to work out when he fell.Very solid and muscular.From the evidence of the fracture area it seems that this breakage occurred due to fatigue and it is not strictly limited to the patient fall.It is possible that during primary surgery the stem neck was accidentally hit with a sharp tool or electrocautering device which causing an initial propogation site from which the fracture began.Looking at the explanted stem some signs of damage and scratches are visible on the neck area, in particular a deep mark is visible on the medial part of the neck: these signs are a consequence of the revision surgery as confirmed by the surgeon.No particular signs of damage or scratches are reported on the cup rim that is currently remains in the patient.The broken parts of the stem will not be available for physical inspection, which would be necessary to confirm our analysis.From all the analysis above it is not possible to define a root cause of this fracture.Clinical evaluation performed by clinical affairs director.At 6 years after cementless tha, the patient (age and weight unknown) suffers a traumatic event, and in association with this event, the femoral stem breaks at the neck and requires exchange.Even though the traumatic event can quite certainly be the trigger of the final fracture, it is very unusual that an undamaged stem can break just because of a fall.The stem has not been received for examination.However, looking at the photographs, a sign of damage on the surface of the lateral neck is visible, although the standard photographs do not give enough magnification for assessment of the possibility that the surface damage may have triggered the onset of the fracture.Analysis of the broken stem, if possible, would be highly recommended.Batch review performed on 20 jan 2026.Lot 182547: (b)(4) items manufactured and released on 13-sept-2018.Expiration date: 26-aug-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause:based on the available information and in the absence of direct analysis of the explanted device, the root cause of the stem fracture cannot be determined with certainty.However, based solely on the photographic documentation received, visual evidence suggests a fatigue fracture potentially initiated by pre-existing surface damage from previous surgery on the lateral aspect of the stem neck.Such damage may have been caused by interaction with a power source (e.G.Electrosurgical knife) or by accidental high-energy contact with hard objects (e.G.Surgical instruments) during a former surgical procedure, leading to the initiation of a microcrack that could represent the origin of the fatigue fracture.Without direct visual inspection of the device, this remains a hypothesis that cannot be confirmed.The investigation does not indicate any potential manufacturing related issue or systemic deficiency.
Additional Manufacturer Narrative
Fu1: correction of investigation performed by r&d project manager.From the information and the images received, the stem with fractured neck in the middle region is visible.Looking at the stem fracture area it seems that the pattern of breakage is typically shaped as a fatigue breakage.It is visible that the crack start close to the lateral region of the neck (where taut fibers are located) and then it moves towards the medial part of the neck leading to sudden breakage (in fact a sort of step is visible on the lateral part of the neck, which is typical of yealding fracture).From the information reported by the surgeon the patient appeared to be very active.It was reported that he was walking into the gym to work out when he fell.Very solid and muscular.From the evidence of the fracture area, it seems that this breakage occurred due to fatigue, and it is not strictly limited to the patient's fall.It is possible that during primary surgery the stem neck was accidentally hit with a sharp tool or electrocautering device, which caused an initial propagation site from which the fracture began.Judging from the images supplied is not really possible.However, a small sign seems to be discernible on the surface of the neck, which could have been caused by electrocautering or a sharp tool and caused the fatigue crack to propagate.The broken parts of the stem will not be available for physical inspection, which would be necessary to confirm our analysis.From all the analyses above, it is not possible to define a root cause of this fracture.